California, 2004

Wildfire in California, June 6, 2004

June 6, 2004 · NWS SGX · 1 event in 1 county or zone

A fire burned portions of the Santa Rosa Plateau.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

A fire burned portions of the Santa Rosa Plateau.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 6, 1:00 AM PST, 11 hours earlier.

Area forecast discussion, Jun 6, 1:00 AM PST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO
200 AM PDT SUN JUN 6 2004

.SYNOPSIS...THE MARINE LAYER AND ONSHORE FLOW WILL CAUSE LOW CLOUDS
AND FOG IN THE NIGHTS AND MORNINGS IN COASTAL AREAS AND PARTS OF THE
VALLEYS. UPPER LEVEL LOW PRESSURE WILL BRING A DEEPER MARINE LAYER
AND COOLING THROUGH THE MIDDLE OF THE WEEK WITH LOCAL GUSTY WINDS
IN THE MOUNTAINS AND DESERTS AT TIMES. WARMER WEATHER...BUT WITH LOW
CLOUDS CONTINUING NEAR THE COAST...WILL OCCUR LATE IN THE WEEK AS
THE LOW WEAKENS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

LOW CLOUDS COVERED COASTAL AREAS AND THE SAN DIEGO COUNTY VALLEYS.
LOCALLY DENSE FOG SHOULD OCCUR AGAIN THIS MORNING IN THE
VALLEYS...BUT A DEEPER MARINE LAYER MON/TUE SHOULD KEEP THE VALLEYS
FREE OF THE DENSE FOG THEN. A COOLING TREND WILL OCCUR THROUGH ABOUT
MIDWEEK AS HEIGHTS/TEMPS ALOFT FALL AS AN UPPER LOW OVER THE PAC NW
DIGS S...AND A COASTAL EDDY DEEPENS THE MARINE LAYER AND INCREASES
THE LOW CLOUDS. GUSTY WINDS WILL OCCUR AT TIMES OVER THE
MTNS/DESERTS...MAINLY MON/TUE/WED...BUT THEY SHOULD REMAIN BELOW
ADVISORY STRENGTH.

THE UPPER TROUGH ROTATES THROUGH EARLY WED MORNING AND THERE WILL
PROBABLY BE DRIZZLE AND/OR SPRINKLES FROM THE TROUGH INTERACTING
WITH THE DEEP MARINE LAYER LATE TUE NIGHT AND WED AM. WEAK CYCLONIC
FLOW CONTINUES ALOFT BUT HEIGHTS INCREASE LATE IN THE WEEK FOR A
DECREASING MARINE LAYER AND WARMING. HOWEVER...WITHOUT A SIGNIFICANT
CHANGE IN AIRMASS...FAIRLY PERSISTENT LOW CLOUDS WILL BE EXPECTED
NEAR THE COAST...RATHER TYPICAL FOR THIS TIME OF YEAR.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MAXWELL
Hazardous weather outlook, Jun 6, 10:45 AM PST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1145 AM PDT SUN JUN 6 2004

CAZ042-043-048-050-055>058-060>062-071300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1145 AM PDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

ALONG THE ORANGE COUNTY COAST...DANGEROUS RIP CURRENTS WILL CONTINUE
AT THE BEACHES AT TIMES TODAY AND TONIGHT AS LONG PERIOD LARGE
SOUTHERLY SWELL CONTINUE.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

ALONG THE ORANGE COUNTY COAST...DANGEROUS RIP CURRENTS WILL CONTINUE
AT THE BEACHES AT TIMES ON MONDAY AS LONG PERIOD LARGE SOUTHERLY
SWELL CONTINUE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HORTON

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Riverside County Valley/The Inland Empire

When
June 6, 12:00 PM PST to 11:00 PM PST
Where
Riverside County Valley/The Inland Empire forecast zone
Reported by
NWS EMPLOYEE(OFF DUTY)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404383.